MAUDE Adverse Event Report: CORDIS CORPORATION SABER035 5MM8CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER035 5MM8CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005008N
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, after the initial inflation of a 5mm x 8cm 80cm saber.035 percutaneous transluminal angioplasty (pta) balloon catheter, the balloon was difficult to withdraw through a 5f 11cm brite tip catheter sheath introducer (csi).It was reported that the secondary profile of the saber.035 pta balloon was larger than the inner diameter of the 5f csi.There was no reported injury to the patient.This was during a procedure to treat a lesion in the superficial femoral artery (sfa).The access vessel had mild calcification and mild tortuosity.There was no damage to the brite tip csi.The csi was able to be used successfully with other devices during this procedure and was used throughout the duration of the procedure.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components, and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance or friction experienced during insertion of the device.The device was able to track toward the lesion and cross the lesion without difficulty.The device was never put into an acute bend and did not kink during its use.There was never a leakage of contrast coming from the device.The device was able to be removed from the patient and remained in one piece during its removal.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d4, g3, g4, g6, h1, h2, h3, h6, and h10.Complaint conclusion: as reported, after the initial inflation of a 5mm x 8cm 80cm saber.035 percutaneous transluminal angioplasty (pta) balloon catheter, the balloon was difficult to withdraw through a 5f 11cm brite tip catheter sheath introducer (csi).It was reported that the secondary profile of the saber.035 pta balloon was larger than the inner diameter of the 5f csi.There was no reported injury to the patient.This was during a procedure to treat a lesion in the superficial femoral artery (sfa).The access vessel had mild calcification and mild tortuosity.There was no damage to the brite tip csi.The csi was able to be used successfully with other devices during this procedure and was used throughout the duration of the procedure.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components, and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance or friction experienced during insertion of the device.The device was able to track toward the lesion and cross the lesion without difficulty.The device was never put into an acute bend and did not kink during its use.There was never a leakage of contrast coming from the device.The device was able to be removed from the patient and remained in one piece during its removal.The device was not returned for analysis.A product history record (phr) review of lot 82239075 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon withdrawal difficulty - through guide/ sheath¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Pta balloons are designed to deflate and maintain a profile for a set number of re-inflations and to fit into the appropriate sheath size listed on the carton.Lesion characteristics, contrast to saline ratio, along with the number of atms the device was inflated to were not provided and may have been contributing factors.Additionally, access vessel characteristics of calcification and tortuosity may have also contributed to the removal difficulty reported.However, without the return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported events.According to the warnings in the safety information in the instructions for use, ¿to reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER035 5MM8CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16018091
Report Number3009018440-2022-00023
Device Sequence Number6655736
Product Code LIT
UDI-Device Identifier20705032080658
UDI-Public(01)20705032080658(17)241031(10)82239075
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number48005008N
Device Catalogue Number48005008N
Device Lot Number82239075
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F 11CM BRITE TIP CSI (401511M)
Patient SexMale